Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Taking thyronorm for thyroid problem. Weight gain after taking medication. What to do?

when i was diagnosed with thyroid problem started to have thyronorm 100mcg,and then after 3 months my reports shows the tsh as 0.006 so my doctor advised to me to change the dosage from 100mcg to 75mcg, but when i started to have 75mcg my weight is increased. what will be the solution for this. is that tablet is making me increase the weight.
Asked On : Sat, 1 Dec 2012
Answers:  2 Views:  462
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM
You are Hypothyroid and when you take treatment for it like you took 100Mcg (Thyronorm) it is usually seen patient lose weight which is more due to edema which disappears.
You have to balance the dose of thyroid hormone other wise excess can cause problem of over thyroid problem so it is correct to reduce the dose of Thyronorm.
If there is some weight gain take care of your diet and increase your exercise to maintain weight as that is more appropriate way to keep fit and ideal weight.
Next time check freeT3,FreeT4 and TSH and take your thyronorm regularly.
Take care.
Good Luck
Answered: Sat, 1 Dec 2012
I find this answer helpful
Infertility Specialist Dr. Dattaprasad's  Response
Thyronorm is not the cause of your weight gain. In fact it can help you in shedding weight. You can control weight gain by proper diet & regular exercise.
Wish you good health.
Answered: Sat, 1 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor